Alert archive / Minnesota / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jul 4, 2025, 7:30 PM CDT for Beltrami County, Minnesota. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2025, 7:30 PM CDT (00:30 UTC)
- Expired
- Jul 4, 2025, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 183 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:35 PM CDT | FLASH FLOOD | 1 S Bemidji, MN | There was a report of significant street flooding in Bemidji. |
| Jul 4, 7:52 PM CDT | FLASH FLOOD | Bemidji, MN | There were reports of widespread flooding in streets and yards around Bemidji State University just north of downtown. |
| Jul 4, 8:31 PM CDT | FLOOD | 3 E Bemidji, MN | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
452
WGUS53 KFGF 050030
FFWFGF
MNC007-050330-
/O.NEW.KFGF.FF.W.0007.250705T0030Z-250705T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Grand Forks ND
730 PM CDT Fri Jul 4 2025
The National Weather Service in Grand Forks has issued a
* Flash Flood Warning for...
Southern Beltrami County in north central Minnesota...
* Until 1030 PM CDT.
* At 730 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bemidji.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4753 9496 4750 9479 4743 9479 4744 9495
FLASH FLOOD...RADAR INDICATED
$$
Perroux2 follow-up statements
084
WGUS73 KFGF 050038
FFSFGF
Flash Flood Statement
National Weather Service Grand Forks ND
738 PM CDT Fri Jul 4 2025
MNC007-050330-
/O.CON.KFGF.FF.W.0007.000000T0000Z-250705T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beltrami MN-
738 PM CDT Fri Jul 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT THIS
EVENING FOR SOUTHERN BELTRAMI COUNTY...
At 738 PM CDT, emergency management reported flash flooding in
downtown Bemidji. Between 0.5 and 1 inch of rain has fallen.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Bemidji.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4753 9496 4750 9479 4743 9479 4744 9495
FLASH FLOOD...OBSERVED
$$
Perroux026 WGUS73 KFGF 050315 FFSFGF Flash Flood Statement National Weather Service Grand Forks ND 1015 PM CDT Fri Jul 4 2025 MNC007-050325- /O.CAN.KFGF.FF.W.0007.000000T0000Z-250705T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Beltrami MN- 1015 PM CDT Fri Jul 4 2025 ...FLASH FLOOD WARNING FOR SOUTHERN BELTRAMI COUNTY HAS BEEN REPLACED WITH A FLOOD WARNING... && LAT...LON 4753 9496 4750 9479 4743 9479 4744 9495 $$ Perroux
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:30 PM CDT, 1 hour earlier. Its key messages:
- A level 2 out of 5 risk for severe storms continues through the evening tonight. Main hazards will be flash flooding, wind gusts to 70 mph, and hail to the size of 2 inches, along with frequent lightning.
- Heat related impacts continue through the remainder of afternoon into the early evening hours due to high temperatures and high dew points.
Area forecast discussion, Jul 4, 6:30 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Grand Forks ND
630 PM CDT Fri Jul 4 2025
.KEY MESSAGES...
- A level 2 out of 5 risk for severe storms continues through
the evening tonight. Main hazards will be flash flooding,
wind gusts to 70 mph, and hail to the size of 2 inches,
along with frequent lightning.
- Heat related impacts continue through the remainder of
afternoon into the early evening hours due to high
temperatures and high dew points.
&&
.DISCUSSION...
Issued at 357 PM CDT Fri Jul 4 2025
...Synopsis...
As the boundary in place across the forecast area continues to
move south and east across ND and MN overnight, storms will
continue to develop along and near the boundary. Both training
of cell along the boundary, and slower storm movement with deep
layer moisture will contribute to the heavy rain potential with
the storms as the system moves through the area this
evening/overnight. The boundary will move east of the area into
the weekend with high pressure building in from the north
allowing for quieter and cooler conditions Saturday into
Sunday.
...Severe Potential This Evening...
Storms continue to form along a boundary oriented from
southeast to northeast across the forecast area with high
instabilty. Deep layer shear strong in far northeastern portions
of the area where some strong cells developed earlier this
afternoon. Shear a bit less in the area of storm development
further south and west across southeast ND and this is evident
in the more storm clusters forming across the area. Therefore
with the more linear/cluster storm development and large DCAPE
in place, wind threat remains the larger severe threat for the
southern portion of the forecast area along with the heavy rain
threat. In the northern storms across MN, expect more the
wind/hail threat to continue with the stronger storms where deep
layer shear remains more robust.
...Heavy Rain This Evening...
As 12Z CAMs/HREF continue to show the signal for the
horizontally orientated/back- building linear complex where
5-15kt corfidi vectors support backbuilding along the northern
theta-e gradient/frontal zone. The upper end of guidance
supports PWATs exceeding the 95-99th percentile and considering
the reservoir of high instability/deep warm soundings would
increase the potential for thunderstorms to produce greater than
1"/hr rates. Antecedent soil conditions are more hit or miss in
rural parts of the region due to the dry nature of the summer
and soils in many areas, so it will likely take 3-6" rainfall
over a short enough duration to increase the chance for impacts
outside of poor drainage areas.
Highest probs for 1"+/hr rates from Valley City to Baudette and
to the southeast of that axis. Confidence has increased enough
to issue the Flood Watch for excessive runoff/flash flood
potential focused on the locations that have the best potential
to see higher durations of heavier rates from 4PM through 1AM
tonight.
...Heat Impacts...
Most sites across the area into the upper 80s to low to mid 90s
with dewpoints into the low to mid 70s. This has heat index
values into the 100 to 105 range. The heat and humidity combines
to push for periods of high and extreme heat impacts through
early evening periods to storms moving through the area.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 630 PM CDT Fri Jul 4 2025
Tried to time chances for thunder initially at sites this
evening, with uncertainty in how long precipitation chances will
last at each site into mid/late evening so highlighted more with
VCSH. Winds to shift to NW behind the cold front late tonight
into Saturday with skies clearing west to east across ND sites
and toward the end of the forecast period of just beyond into
the far eastern MN sites.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Heat Advisory until 7 PM CDT this evening for NDZ027-029-030-
038-039-049-052-053.
Flood Watch until 1 AM CDT Saturday for NDZ027-029-030-038-039.
MN...Heat Advisory until 7 PM CDT this evening for MNZ001>003-
005>009-013>017-022>024-027>032-040.
Flood Watch until 1 AM CDT Saturday for MNZ001>003-006-008-009-
013>017-022>024-027-028.
&&
DISCUSSION...MJB
AVIATION...MJBHazardous weather outlook, Jul 4, 2:50 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 250 PM CDT Fri Jul 4 2025 MNZ001>003-005>009-013>017-022>024-027>032-040-NDZ027-029-030-038- 039-049-052-053-052000- West Polk-Norman-Clay-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard- West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail- Wadena-Grant-Grand Forks-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland- 250 PM CDT Fri Jul 4 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight There is a level 2 out of 5 risk for severe storms in the afternoon and evening today. Main hazards will be flash flooding, wind gusts to 70 mph, hail up to 2 inches in size, along with frequent lightning. Heat related impacts are also forecasted today due to high temperatures and high dew points. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. MNZ004-NDZ006>008-014>016-024-026-028-054-052000- Kittson-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Griggs-Western Walsh- 250 PM CDT Fri Jul 4 2025 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...This Afternoon and Tonight There is a level 1 out of 5 risk for severe storms in the afternoon and evening today. Main hazards will be wind gusts to 60 mph, hail to the size of quarters, along with frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Special weather statement, Jul 4, 4:18 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
418 PM CDT Fri Jul 4 2025
MNZ003-NDZ039-042145-
Clay MN-Cass ND-
418 PM CDT Fri Jul 4 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN CLAY AND EASTERN CASS
COUNTIES THROUGH 445 PM CDT...
At 417 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galesburg to Chaffee. Movement was east at
65 mph.
HAZARD...Wind gusts of 50 to 55 mph and blowing dust.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Blowing dust could reduce visiblity
below 1 mile.
Locations impacted include...
Fargo, Moorhead, West Fargo, Dilworth, Horace, Casselton, and
Mapleton.
This includes the following highways...
Interstate 29 between mile markers 53 and 92.
Interstate 94 in North Dakota between mile markers 326 and 6.
Interstate 94 in Minnesota between mile markers 326 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Minnesota...and southeastern North Dakota.
&&
LAT...LON 4724 9733 4724 9683 4723 9684 4721 9683
4719 9684 4719 9683 4718 9683 4718 9682
4717 9683 4716 9682 4715 9684 4715 9667
4670 9663 4668 9734
TIME...MOT...LOC 2117Z 260DEG 55KT 4724 9739 4680 9734
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DJRSpecial weather statement, Jul 4, 5:28 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
528 PM CDT Fri Jul 4 2025
MNZ003-027-029-030-NDZ039-049-052-053-042300-
West Becker MN-Clay MN-Wilkin MN-West Otter Tail MN-Sargent ND-
Ransom ND-Richland ND-Cass ND-
528 PM CDT Fri Jul 4 2025
...STRONG THUNDERSTORMS WILL IMPACT CLAY...WESTERN OTTER TAIL...
WILKIN...WESTERN BECKER...RANSOM...SOUTHEASTERN CASS...RICHLAND AND
SARGENT COUNTIES THROUGH 600 PM CDT...
At 528 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Felton to Lake Traverse Reservation.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fargo, Fergus Falls, Detroit Lakes, Wahpeton, Moorhead, West Fargo,
and Dilworth.
This includes the following highways...
Interstate 29 between mile markers 0 and 79.
Interstate 94 in North Dakota between mile markers 329 and 54.
Interstate 94 in Minnesota between mile markers 329 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern and west central Minnesota...and southeastern North
Dakota.
&&
LAT...LON 4594 9790 4659 9774 4715 9680 4715 9567
4703 9566 4602 9629 4602 9657 4593 9656
TIME...MOT...LOC 2228Z 279DEG 34KT 4708 9645 4596 9732
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DJRLocal storm report, Jul 4, 5:40 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
540 PM CDT Fri Jul 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Tstm Wnd Gst 4 SSW Galesburg 47.21N 97.43W
07/04/2025 M59 MPH Cass ND Mesonet
&&Local storm report, Jul 4, 6:10 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
610 PM CDT Fri Jul 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM Tstm Wnd Dmg 6 NE Thompson 47.83N 96.99W
07/04/2025 Grand Forks ND Public
Photos of tree damage (limbs ~ 5-6 inches in
width) and fence damage were reported. Time
estimated via radar.
&&Special weather statement, Jul 4, 6:22 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
622 PM CDT Fri Jul 4 2025
MNZ003-027-029-030-NDZ053-050000-
West Becker MN-Clay MN-Wilkin MN-West Otter Tail MN-Richland ND-
622 PM CDT Fri Jul 4 2025
...STRONG THUNDERSTORMS WILL IMPACT CLAY...WESTERN OTTER TAIL...
WILKIN...WESTERN BECKER AND EASTERN RICHLAND COUNTIES THROUGH 700 PM
CDT...
At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Averill to near Great Bend. Movement was
east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fergus Falls, Detroit Lakes, Wahpeton, Moorhead, Dilworth,
Breckenridge, and Barnesville.
This includes the following highways...
Interstate 29 between mile markers 11 and 25.
Interstate 94 in North Dakota between mile markers 3 and 59.
Interstate 94 in Minnesota between mile markers 3 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern and west central Minnesota...and southeastern North
Dakota.
&&
LAT...LON 4609 9687 4705 9669 4714 9579 4611 9608
TIME...MOT...LOC 2321Z 263DEG 33KT 4701 9649 4617 9675
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SpenderLocal storm report, Jul 4, 6:35 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
635 PM CDT Fri Jul 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Rain 6 NE Thompson 47.83N 96.99W
07/04/2025 M2.50 Inch Grand Forks ND Public
In the last hour and a half, 2.5 inches of
rain were measured.
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:33 PM CDT | Special Weather Statement | FGF | Hubbard | 42 min |
| Jul 4, 9:04 PM CDT | River Flood Watch | FGF | Wilkin | 11 hr |
| Jul 4, 9:05 PM CDT | River Flood Watch | FGF | Clay | 11 hr |
| Jul 4, 9:17 PM CDT | Special Weather Statement | FGF | Wadena | 28 min |
| Jul 4, 9:25 PM CDT | Special Weather Statement | FGF | Otter Tail | 35 min |
| Jul 4, 10:15 PM CDT | Areal Flood Warning | FGF | Beltrami | 8 hr |
Nearby
Flash Flood Warnings in Minnesota, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.